A Caltech Library Service

On a class of conservation laws in linearized and finite elastostatics

Knowles, J. K. and Sternberg, Eli (1972) On a class of conservation laws in linearized and finite elastostatics. Archive for Rational Mechanics and Analysis, 44 (3). pp. 187-211. ISSN 0003-9527. doi:10.1007/BF00250778.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Several years ago ESHELBY [1] (1956), in a paper devoted to the continuum theory of lattice defects, deduced a surface-integral representation for the "force on an elastic singularity or inhomogeneity", which-in the absence of such defects-gives rise to a conservation law for regular elastostatic fields appropriate to homogeneous but not necessarily isotropic solids in the presence of infinitesimal deformations. Morevoer, ESHIELBY noted that his result, when suitably interpreted, remains strictly valid for finite deformations of elastic solids.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1972 Springer. Received August 4, 1971. The results communicated in this paper were obtained in the course of an investigation supported under Contract N 00014-67-A-0094-0020 of the California Institute of Technology with the Office of Naval Research in Washington, D. C.
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-67-A-0094-0020
Issue or Number:3
Record Number:CaltechAUTHORS:20151124-103510030
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:62365
Deposited By: Ruth Sustaita
Deposited On:25 Nov 2015 18:18
Last Modified:10 Nov 2021 23:01

Repository Staff Only: item control page